MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222232
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation confirms the anchor is broken in half and the distal end is broken as well.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.No information was provided on how the hole was prepared.The root cause can be a combination of the above mentioned issues.Furthermore, no lot numbers were provided which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no further action is warranted.If additional information is made available to mitek complaints in future, this complaint will be re-opened and re-evaluated.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4)-incomplete.The lot number is currently unavailable.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during rotator cuff repair surgical procedure, it was observed that the healix br anchor, 5.5 mm - w/orthocord & needles device broke while screwing in.It was reportedly not off-axis, bone structure normal to hard.There was a delay of 15 minutes.It was reported that the device was able to be removed.It was not reported if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7840917
Report Number1221934-2018-54287
Device Sequence Number1431367
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2014
Initial Report FDA Received Date09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1